Subscribe to this Thread…
Results 1 to 6 of 6
  1. #1
    joewise
    Guest

    Question Do you still Urinate when on Dialysis?

    I know this must sound like the dumbest question in the world, but someone told my Uncle this, and now he's convinced that he'll never urinate again. I told him that I think that he would still urinate, but that his kidneys would not filter the urine. I also told him that I believe that the things that are normally filtered by the kidneys will now be in his bloodstream, and that is why he is going on Dialysis.

    I think the reason for him believing this is that he hasn't urinated in several days (or so he says). He's currently in the hospital. 5 days ago, he was found on the side of the road, face down and unconscious. The doctors say that his muscles were infected and that the reason he was in that situation was because he overdosed on Methadone. He was on the Methadone program for years and was taking 100mg a day, until recently, when they kicked him off the program. Then, they allowed him back on, and increased his dose from the starting dose of 10mg, all the way up to 80mg. They did this at a 10mg per day increase. So, in other words, he was taken all the way up to 80mg in just 1 week's time. He told me that he couldn't remember anything about the incident and that he wasn't positive that he really overdosed. Usually, he would (at most), take a little from each day's dose for the week and divide it into the first few days. Then, the rest of the week would be hell for him, because he would be going through withdrawals. But, because he had gotten caught with some heroin in his blood, they put him on daily doses (he has to go every day to get his dose ... except for Sunday, which is what they call "take home"). He told me that he remembered that he had just gotten his take home, right before the incident occured. But, he said that he wasn't on Heroin.

    The only meds that he was taking at that time (besides the Methadone), was Klonopine and Phenergan (which he had just gotten). He has been on Klonopine for most of his life, for anxiety. He has been known to abuse it though, by taking more than prescribed. But, the Phenergan was a new prescription, so I'm wondering if something happened with it. Maybe he took too many. The doctor had given him 50mg Phenergan, and they normally only give people 25mg tablets. So, if he had the bright idea of using them to get high, in addition to the Methadone (that the clinic so quickly increased from 10mg to 80mg in 1 week), then it's quite possible that he hadn't OD'd, but was just unconscious. And, maybe he got these kidney problems from laying on the side of the road in freezing weather for who knows how long? Or maybe the hospital gave him some kind of drug when he was admitted, based on their assumption that he had OD'd, and maybe that medicine caused his Kidney Problems. Or maybe he simply OD'd and that was the cause.

    On a side note, he has this big red area on his outer thigh. It looks like a huge bruise, but it's red. It actually looks like a birthmark. He doesn't know where it came from. If anyone knows what it might be, I'd love to hear your ideas.

    They said he will do Dialysis treatments three times a week. Is this the normal amount? Is there anything he should be careful about? Pitfalls? I'm looking for some inside information. Some advice from anyone who's on Dialysis or who has known anyone on Dialysis. Maybe you can help prevent someone from going through the same problems that you had.

    Thank you in advance to anyone for your help. I look forward to chatting with you. :-)
    Joe Wise

  2. #2
    dennisl
    Guest

    some do some don't

    Hi Joe-I think the info that you are requesting is best found in some of these threads but most likely you will find more answers on specific kidney sites.To answer your question about urinating -it depends on the patient and the severity of their problem. I am lucky and still have pretty good urine output-I watch my diet and fluid intake-I am on the machine 3 days a week and 3 hours at a time. Hope you find the info you need --your uncle will be given a plan to follow with a lot of do's and don'ts --if he heeds their advice he will probably feel better and live longer--good luck

  3. #3
    joewise
    Guest

    Smile Thank you

    I really appreciate you taking the time to write to me. I have passed the information along to my Uncle and he sends his thanks.
    Joe

  4. #4
    Caroline Fraser
    Guest
    My husband has been on dialysis for 3 years and is still urinating.
    Caroline

  5. #5
    Senior Member
    Join Date
    Dec 2006
    Posts
    940
    I've been on for a year and a half and I still urinate a lot.

    I know this thread is almost 2 years old, but I just wanted to say that Phenergan is also a sedative, so if he happen to take a few of them or even just one, then that could definitely caused him to pass out from it. I've been on it many times for nausea.
    Shannon
    KidneyFun // Kidney Korner // Organ donation awareness products!
    If the world didn't suck...........We'd all fall off!

  6. #6
    Senior Member
    Join Date
    Dec 2006
    Posts
    2,305
    In addition, the PDR lists one of the side effects of Phenergan as difficulty urinating. So if you overdosed, you might be in trouble for a while.
    To the stars through difficulty!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •